MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 515064.Batch # 2409403.Verbatim: particles found in the vial after use of our optima # 515064 and 515052.¿ what was the outcome re: patient - remade the drug without phaseal and no issue ¿ are there any adverse events/serious injuries? no ¿ was there a delay of, or change in, the course of treatment due to the event? yes, we remade the product twice utilizi.¿ the date this happened? (b)(6)2025.¿ while being used on a patient? did not use on patient, remade the product without cstd and no issue.¿ what occurred: after reconstitution our technician noticed a particulate in the solution after it was drawn into a syringe.¿ what type of procedure, compounding: this occured and was noticed during compounding.¿ product: do you have the affected two items that that you referenced below? 515064 green top protector & 515052 injector- yes, we still have the items.We plan to keep them until the sponsor of the study has finished investigating and approved destruction of the drug.¿ lot # can you please provide? and would you happen to have the packaging as well? or can you take a picture the representative lot # from the pars? ref (b)(4) lot#2409403, ref# (b)(4) lot# 2407301 ¿ can you please provide the expiration date-too please? ref# (b)(4) exp 2026-08-31, ref# (b)(4) exp 2026-12-31.¿ was there any patient harm? no, the quality issue was caught during quality control process.¿ any pictures? see attached.¿ what was the outcome re: patient - remade the drug without phaseal and no issue ¿ are there any adverse events/serious injuries? no.¿ was there a delay of, or change in, the course of treatment due to the event? yes, we remade the product twice utilizing phaseal and issues both times patient waited approximately 2 hours before resolved.¿ what type of procedure is being performed? investigational drug infusion.¿ what type of medication? investigational anti-cancer medication.¿ name of the medication? nerofe (investigational agent).
 
Event or Problem Description
Material # 515064, batch # 2409403.Verbatim: particles found in the vial after use of our optima # 515064 and 515052.What was the outcome re: patient - remade the drug without phaseal and no issue.Are there any adverse events/serious injuries? no.Was there a delay of, or change in, the course of treatment due to the event? yes, we remade the product twice utilized the date this happened? 09-jan-2025.While being used on a patient? did not use on patient, remade the product without cstd and no issue.What occurred: after reconstitution our technician noticed a particulate in the solution after it was drawn into a syringe.What type of procedure, compounding: this occured and was noticed during compounding product: do you have the affected two items that you referenced below? 515064 green top protector & 515052 injector- yes, we still have the items.We plan to keep them until the sponsor of the study has finished investigating and approved destruction of the drug.Lot # can you please provide? and would you happen to have the packaging as well? or can you take a picture the representative lot # from the pars? ref 515064 lot#2409403, ref# 515052 lot# 2407301 can you please provide the expiration date-too please? ref# 515064 exp 2026-08-31, ref# 515052 exp 2026-12-31.Was there any patient harm? no, the quality issue was caught during quality control process.Any pictures? see submitted.What was the outcome re: patient - remade the drug without phaseal and no issue are there any adverse events/serious injuries? no.Was there a delay of, or change in, the course of treatment due to the event? yes, we remade the product twice utilizing phaseal and issues both times patient waited approximately 2 hours before resolved.What type of procedure is being performed? investigational drug infusion what type of medication? investigational anti-cancer medication name of the medication? nerofe (investigational agent).Additional customer response.Is the protector assembled using the m12-o assembly fixture or manually? manually is the particles observed white? gray? please describe.Our best description is that it was a white particle.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation: one video and one photo sample was provided to our quality team for investigation.Upon reviewing both the photo and video, it was not possible to identify any particles within the vial.A device history review was performed for protector lot 2409403 and injector lot 2407301, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.Retained samples of each lot were used for additional evaluation.Fragmentation testing was performed on the retained product, penetrating the protector with the sample injector ten times all products functioned as intended, no fragmentation was observed and all results were verified to be within required limits.Based on the available information, and without the physical sample to further inspect, we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21162227
Report Number3003152976-2025-00009
Device Sequence Number15411776
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(11)240917(17)260831(10)2409403
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number515064
Device Lot Number2409403
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown